Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 1, 2005, 11:59 AM CST for 7 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 11:59 AM CST (17:59 UTC)
- Expired
- Apr 1, 2005, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Bullock County, AL, Elmore County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL, Russell County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 011800 FFWBMX ALC011-051-081-087-101-113-123-012100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1159 AM CST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... ELMORE COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITY OF WETUMPKA LEE COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITIES OF...OPELIKA...AUBURN SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA THIS INCLUDES THE CITY OF MONTGOMERY NORTHERN BULLOCK COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITY OF UNION SPRINGS MACON COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITY OF TUSKEGEE RUSSELL COUNTY IN SOUTHEAST ALABAMA * UNTIL 300 PM CST * AT 1149 AM CST...ALTHOUGH MOST OF THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA...RUNOFF WILL STILL CAUSE FLOODING ACROSS THE AREA FOR ANOTHER FEW HOURS. SEVERAL ROADS ARE STILL CLOSED DUE TO THE HIGH WATER AND SEVERAL LOCAL CREEKS AND STREAMS ARE OUT OF THEIR BANKS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTGOMERY...ECLECTIC...SHORTER...TUSKEGEE...HURTSBORO...AUBURN... LAKE MARTIN. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3209 8636 3215 8507 3272 8514 3272 8636 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 10:40 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 1, 10:40 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1040 AM CST FRI APR 1 2005 .UPDATED... ALABAMA CONTINUES TO BE CUT-OFF FROM DEEPER MOISTURE BY COMPLEX OF TSTMS ALONG THE GULF COAST. THREAT OF ADDITIONAL FLASH FLOODING HAS DECREASED DUE TO GULF COAST BOUNDARY...AND NOW FOCUS WILL BE ON STRONG TO POSSIBLY SEVERE TSTM DEVELOPMENT THIS AFTERNOON. FLASH FLOOD WATCH WILL CONTINUE DUR TO THREAT OF THUNDERSTORMS PRODUCING SOME LOCALIZED FLOODING. SURFACE LOW OVER NORTH MISSISSIPPI WILL DEEPEN THIS AFTERNOON AS IT TRACKS JUST NORTH OF INTERSTATE 59. SURFACE BASED LIS ARE RUNNING -2 TO -4 ACROSS EAST-CENTRAL MISSISSIPPI JUST AHEAD OF SURFACE FRONT. UPPER JET MAX FORECAST TO TRACK ACROSS NORTH MISSISSIPPI THIS AFTERNOON...WHICH WILL ENHANCE THUNDERSTORM DEVELOPMENT. MAIN CHANCE TO ZONES WAS TO LOWER RAIN CHANCES WESTERN COUNTIES WHERE DEVELOPMENT WILL BE MORE OF THE SCATTERED VARIETY. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON FOR CENTRAL ALABAMA. && 58/ROSE
Hazardous weather outlook, Apr 1, 11:15 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1115 AM CST FRI APR 1 2005 ALZ011>015-017>050-011915- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1115 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTH ALABAMA THIS AFTERNOON AND EVENING. A TRAILING COLD FRONT WILL ENCOUNTER A MODERATELY UNSTABLE AIRMASS ACROSS ALABAMA...AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY. A FEW OF THE STORMS WILL LIKELY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE THREAT OF WIDESPREAD FLASH FLOODING HAS DIMINISHED... THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...AND LOCALIZED FLOODING. MULTIPLE RIVERS ARE IN FLOOD ACROSS CENTRAL ALABAMA. THE RIVERS THAT ARE IN FLOOD ARE MOSTLY IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY). BRISK NORTH WINDS ARE EXPECTED ON SATURDAY AS THE LOW PRESSURE SYSTEM MOVES OUT OF OUR AREA....AND A TIGHT PRESSURE GRADIENT DEVELOPS. A WIND ADVISORY WILL LIKELY BE ISSUED THIS AFTERNOON FOR SATURDAY. MINOR RIVER FLOODING WILL CONTINUE ACROSS CENTRAL ALABAMA SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Dallas, Marengo, Perry | 6 hr |
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Greene, Hale, Sumter | 6 hr |
| Apr 1, 4:40 AM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 6 hr |
| Apr 1, 5:28 AM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Apr 1, 6:25 AM CST | Flash Flood Warning | BMX | Bullock, Lee, Macon, Tallapoosa | 6 hr |
| Apr 1, 1:47 PM CST | Severe Thunderstorm Warning | BMX | Marion | 99 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.